You are viewing iud_divas

Previous Entry | Next Entry

First period after Mirena removal?

So I decided to have my Mirena removed.  It was a tough decision, the Mirena didn't take my periods away but they became so light that I barely needed to use panty liners.  The only side effect I had was a decreased libido, that in the end made me decide to go without.  My libido has gotten steadily worse since getting it nearly 2 years ago, and has finally started to affect my relationship and I decided it wasn't worth it to keep the IUD.  I picked up a copy Taking Charge of Your Fertility and I'm going to start using FAM until we decide what we're going to do.

I had it removed on Thursday, and my period was due to start at the same time.  As expected my period came the next day, on Friday, but holy crap what a flood!  My non-Mirena periods were heavy and very crampy, and this period is heavy like I remember they used to be but no pain at all.  The blood is super bright red and I'm passing some decent sized clots too.  It's not heavy enough for me to be worried about too much blood loss, but I am filling a regular tampon every 30 mins or so (that's all I have handy to deal with my period right now, ugh).  I was really taken by surprise, I thought there were be another adjustment and my period would at least be light.  I wasn't prepared for dealing with a heavy flow at all.

I'm curious, is this normal to have a super heavy period immediately after Mirena removal?

Comments

( 8 comments — Leave a comment )
lilylemons
Dec. 24th, 2011 06:17 pm (UTC)
I think it's normal... Hormones can really mess with your body, so when you take them away your body can go temporarily crazy... Or who knows, maybe it's adjusted to what it will be like from now on? I had heavy and painful periods naturally before I got the Mirena. Had the Mirena in for about 3 years before it started to seriously worsen my depression and anxiety. It also gave me absolutely no sex drive whatsoever, so I got it taken out. Ever since then my periods have been lighter permanently (albeit heavier than when on the Mirena) with little to no pain, although they still last longer than most women's -- 8 days -- but they lasted that long on the Mirena anyway.

So yeah. I think your body is adjusting at this point. I'd wait and see if your other periods are the same, and if they are and you're worried about it then ask your doctor about it. :)
knittinggoddess
Dec. 24th, 2011 08:29 pm (UTC)
I was told to expect a heavy period, both from IUD_divas members and my more experienced friends. But mine wasn't even worth buying the box of tampons! I guess it just means that there is a wide range of normal.

Of course, check your strings after the period to ensure that the iud is still there.
kuangning
Dec. 24th, 2011 08:58 pm (UTC)
Heh. She had the IUD removed; no strings to check. :)

OP, it sounds just like what my body does when I go off hormonal birth control -- open the floodgates. So I guess good news is, it's normal, and bad news is ... it's normal.
knittinggoddess
Dec. 24th, 2011 09:00 pm (UTC)
Oh my god, I utterly fail at reading comprehension today. I'm sorry, OP!

Can I blame jet lag and lack of coffee, even though it's seriously the afternoon and I had gotten up maybe thirty minutes prior?
kuangning
Dec. 24th, 2011 09:15 pm (UTC)
It's Christmas Eve. If you can't get a pass on momentary lapses on Christmas Eve, when can you? ;)
kayanissa
Dec. 25th, 2011 04:20 pm (UTC)
Hehe, no problem! :) Thanks for the input!
kayanissa
Dec. 25th, 2011 04:24 pm (UTC)
Its been a long time (10+ years) since I've been on any kind of hormonal BC, but from what I remember my return to normal/heavy periods was always gradual. Must be different with Mirena's lower hormone amounts?

I'm glad the floodgates were normal even if it took me by surprise. Looks like I only had one heavy day and I'm back to super light Mirena style normal now. How strange!
ext_1687582
Mar. 7th, 2013 07:40 pm (UTC)
I had my mirena removed about 3 months ago. Immediately after removal I bled very heavy for about 2 weeks. When the bleeding stopped I felt like things were normal. Well I have now started my first period after having the mirena removed and it is VERY heavy! With large blood clots, and abdominal pains. I will try to tolerate this for a few days, and if I don't see any relief I'm going to see my doctor.
The reason I had it removed was because of constant lower abdominal pain. I had it in for a little over 3 years.
( 8 comments — Leave a comment )

Latest Month

October 2014
S M T W T F S
   1234
567891011
12131415161718
19202122232425
262728293031 

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com